What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 26, 2:39 AM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 26, 2:39 AM CST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
339 AM CDT Mon Jun 26 2017
.DISCUSSION...
Current radar is showing a line of convection moving south into
the CWA this morning. Winds for the most part have been just below
severe levels though cannot rule out an isolated gust near 60 mph
in the next hour or two. Satellite is showing significant warming
of the cloud tops indicating the severe wind and heavy rain
potential of this complex may be waning. None of the models seem
to be handling this convection very well as they are all seemingly
too slow with its progression, keeping rain in the Permian Basin
from this system all through the afternoon. Extrapolation on
current movement suggests this may in fact be out of our CWA by
mid morning potentially leaving a stable surface cold pool
reducing any further convective threat the remainder of the day.
However there is still a weak upper level trough that is expected
to move across West Texas later today that could provide enough
instability to cause more storms to form this afternoon.
Therefore, while it is likely that the current convection will be
the only seen today, there is still a chance for more storms this
afternoon and thus will keep PoPs in for this afternoon into
tonight to account for this possibility.
If you want rainfall, you better get it in the next 24 hours
because after that rain chances greatly diminish as high pressure
over northern Mexico and the southwestern U.S. expands its
influence easterward into Texas. This will also cause highs to
increase back above the century mark for many locations with
Thursday being the warmest day. 850 mb temperatures are indicating
MEX guidance is a bit low and thus went closer to the European
guidance. The ridge gets weakened by a series of troughs beginning
on Saturday which will help decrease temps back closer to normal
at that time.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 88 69 94 71 / 50 40 20 10
Carlsbad 92 67 98 69 / 40 20 20 10
Dryden 97 72 93 71 / 30 20 20 10
Fort Stockton 94 69 94 70 / 30 20 20 10
Guadalupe Pass 82 64 88 67 / 40 20 20 20
Hobbs 84 65 92 67 / 40 30 10 10
Marfa 90 62 87 61 / 30 30 40 20
Midland Intl Airport 90 69 94 71 / 50 30 20 10
Odessa 89 69 94 71 / 40 30 10 10
Wink 95 70 96 71 / 30 30 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
12/10
Hazardous weather outlook, Jun 25, 1:14 PM CST, 14 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
214 PM CDT Sun Jun 25 2017
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
214 PM CDT Sun Jun 25 2017 /114 PM MDT Sun Jun 25 2017/
This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Thunderstorms will be possible through tonight across the region.
The best chance will be tonight across southeast New Mexico and
northern Permian Basin. The strongest storms will be capable of
producing strong winds, small hail and heavy rainfall.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
There will be a chance for thunderstorms again Monday and Monday
night across various portions of west Texas and southeast New
Mexico. A few storms could become strong to severe during the
afternoon and evening hours, potentially producing hail, strong
winds and locally heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland
In the hours before
Special weather statement, Jun 25, 11:13 PM CST, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1213 AM CDT MON JUN 26 2017
NMZ028-029-033-034-TXZ045-058-260600-
Southern Lea County NM-Eddy County Plains NM-Northern Lea County NM-
Central Lea County NM-Reeves County and Upper Trans Pecos TX-
Gaines TX-
1213 AM CDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EDDY...LEA AND WESTERN
GAINES COUNTIES UNTIL 100 AM CDT/MIDNIGHT MDT/...
At 1213 AM CDT/1113 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Whitharral to 7 miles
east of Whites City. Movement was southeast at 30 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Hobbs, Carlsbad, Lovington, Denver City, Eunice, Seagraves, Tatum,
Loving, Monument, Seagraves Airport, Humble City, Maljamar, Eunice
Airport, McDonald, Nadine, Buckeye, Halfway, Gaines County Park,
Malaga and Knowles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3296 10306 3296 10238 3252 10296 3252 10306
3244 10306 3200 10364 3199 10398 3198 10395
3195 10394 3226 10442 3297 10381 3297 10376
3302 10376 3357 10328 3357 10305
TIME...MOT...LOC 0513Z 298DEG 26KT 3369 10228 3220 10425
29Special weather statement, Jun 25, 11:57 PM CST, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1257 AM CDT MON JUN 26 2017
NMZ029-033-034-TXZ045-050-059-260700-
Southern Lea County NM-Northern Lea County NM-Central Lea County NM-
Loving TX-Andrews TX-Gaines TX-
1257 AM CDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LEA...NORTHWESTERN
ANDREWS...GAINES AND NORTHEASTERN LOVING COUNTIES UNTIL 200 AM
CDT/100 AM MDT/...
At 1257 AM CDT/1157 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles north of
Locketville to 14 miles north of Red Bluff Reservoir. Movement was
southeast at 25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Hobbs, Lovington, Seminole, Denver City, Eunice, Seagraves, Jal,
Monument, Seagraves Airport, Humble City, Eunice Airport, Nadine, Jal
Airport, Buckeye, Gaines County Airport, Halfway, Gaines County Park,
Loop, Knowles and Oil Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3296 10306 3296 10221 3289 10221 3177 10359
3200 10390 3200 10372 3252 10372 3252 10381
3257 10382 3333 10306
TIME...MOT...LOC 0557Z 328DEG 28KT 3348 10227 3213 10385
29Special weather statement, Jun 26, 1:04 AM CST, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
204 AM CDT MON JUN 26 2017
TXZ045-046-050-051-260800-
Martin TX-Dawson TX-Andrews TX-Gaines TX-
204 AM CDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDREWS...GAINES...
NORTHERN MARTIN AND DAWSON COUNTIES UNTIL 300 AM CDT...
At 202 AM CDT, Doppler radar was tracking a line of strong
thunderstorm from near Seagraves to Welch moving southeast at 25 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Lamesa, Seminole, Seagraves, O'donnell, Los Ybanez, Flower Grove,
Seagraves Airport, Patricia, Hancock, Gaines County Airport, Welch,
Gaines County Park, Loop, Sparenberg, Lamesa Municipal Airport,
Brown, Sand, Cedar Lake, Arvana and McKenzie Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3295 10171 3236 10173 3241 10279 3281 10281
3295 10257 3296 10251 3296 10177
TIME...MOT...LOC 0702Z 235DEG 49KT 3289 10255
12Special weather statement, Jun 26, 1:58 AM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
258 AM CDT MON JUN 26 2017
TXZ045>047-050>052-260830-
Martin TX-Dawson TX-Andrews TX-Howard TX-Gaines TX-Borden TX-
258 AM CDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ANDREWS...SOUTHEASTERN
GAINES...WESTERN BORDEN...NORTHWESTERN HOWARD...MARTIN AND DAWSON
COUNTIES UNTIL 330 AM CDT...
At 256 AM CDT, Doppler radar was tracking strong thunderstorms from
near Lamesa southwest to Andrews, moving southeast at 35 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Andrews, Lamesa, Stanton, Ackerly, Los Ybanez, Flower Grove,
Patricia, Hancock, Lenorah, Vealmoor, Sparenberg, Lamesa Municipal
Airport, Mesquite, Brown, Union, Friendship, Grady, Knott, Midway and
Stanton Municipal Aiport.
This includes Interstate 20 between mile markers 154 and 163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3210 10276 3251 10265 3295 10155 3280 10147
3211 10171
TIME...MOT...LOC 0756Z 240DEG 49KT 3236 10251
12Special weather statement, Jun 26, 2:34 AM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
334 AM CDT MON JUN 26 2017
TXZ050>052-061>063-260915-
Midland TX-Martin TX-Andrews TX-Ector TX-Glasscock TX-Howard TX-
334 AM CDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLASSCOCK...NORTHERN
ECTOR...SOUTHEASTERN ANDREWS...MIDLAND...SOUTHWESTERN HOWARD AND
MARTIN COUNTIES UNTIL 415 AM CDT...
At 333 AM CDT, Doppler radar was tracking a line of strong
thunderstorms from near Tarzan southwest to Midland, Odessa, west
Odessa, Gardendale. The line was moving to the southeast at 35 mph.
Wind gusts of 50 to 55 mph and dime size hail will be possible with
this line of storms.
Locations impacted include...
Midland, Odessa, Andrews, Stanton, Greenwood, West Odessa, Goldsmith,
Lomax, Cotton Flat, Lenorah, Midland International Air and Space
Port, Spraberry, Tarzan, Warfield, Midland Airpark, Skywest Airport,
Courtney, Mission Dorado, Grady and Odessa Schelemeyer Field.
This includes Interstate 20 between mile markers 110 and 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3236 10265 3237 10153 3178 10155 3180 10270
TIME...MOT...LOC 0830Z 359DEG 49KT 3225 10197
12
Special weather statement, Jun 26, 3:38 AM CST, 22 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
438 AM CDT MON JUN 26 2017
TXZ047-048-051>053-060>063-067>070-075-261015-
Midland TX-Mitchell TX-Pecos TX-Martin TX-Crane TX-Ector TX-Ward TX-
Howard TX-Borden TX-Winkler TX-Scurry TX-Reagan TX-Glasscock TX-
Upton TX-
438 AM CDT MON JUN 26 2017
...SPECIAL WEATHER STATEMENT...
At 435 AM CDT, Doppler radar was tracking a line of strong
thunderstorms from near Gail southwest to Big Spring, Midland,
Penwell. The line was moving to the southeast at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Midland, Odessa, Big Spring, Snyder, Monahans, Crane, Stanton,
Grandfalls, Greenwood, West Odessa, Garden City, Coahoma, Westbrook,
Forsan, Sand Springs, Lomax, Cotton Flat, Imperial Reservoir, Midland
International Air and Space Port and Vealmoor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3224 10098 3208 10112 3209 10126 3192 10127
3179 10138 3133 10204 3123 10285 3165 10291
3232 10175 3292 10129 3292 10079
TIME...MOT...LOC 0935Z 240DEG 49KT 3286 10129
12